Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 22, NWS Gaylord, MI

February 20, 2012

NWS Gaylord, MI issued this small craft advisory at Feb 20, 2012, 5:43 PM EST. It was in force for 46 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2012, 5:43 PM EST (22:43 UTC)
Expired
Feb 22, 2012, 3:58 PM EST
In force
46 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WHUS73 KAPX 202243
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
543 PM EST MON FEB 20 2012

LHZ346>349-LMZ323-341-342-344>346-210645-
/O.NEW.KAPX.SC.Y.0022.120220T2243Z-120221T1700Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
543 PM EST MON FEB 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
8 follow-up statements
755 
WHUS73 KAPX 210310
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1010 PM EST MON FEB 20 2012

LHZ346>349-LMZ323-341-342-344>346-211115-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-120221T1700Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1010 PM EST MON FEB 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
890 
WHUS73 KAPX 210831
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
331 AM EST TUE FEB 21 2012

LHZ346>349-LMZ323-341-342-344>346-211645-
/O.EXT.KAPX.SC.Y.0022.000000T0000Z-120222T2300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
331 AM EST TUE FEB 21 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
225 
WHUS73 KAPX 211602
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1102 AM EST TUE FEB 21 2012

LHZ346>349-LMZ323-341-342-344>346-220015-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-120222T2300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1102 AM EST TUE FEB 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
123 
WHUS73 KAPX 212049
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
349 PM EST TUE FEB 21 2012

LHZ346>349-212200-
/O.CAN.KAPX.SC.Y.0022.000000T0000Z-120222T2300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
349 PM EST TUE FEB 21 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345-220500-
/O.EXB.KAPX.SC.Y.0022.000000T0000Z-120222T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
349 PM EST TUE FEB 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-220500-
/O.EXT.KAPX.SC.Y.0022.000000T0000Z-120222T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
349 PM EST TUE FEB 21 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
745 
WHUS73 KAPX 220309
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1009 PM EST TUE FEB 21 2012

LHZ345-LMZ323-341-342-344>346-221115-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-120222T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1009 PM EST TUE FEB 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
982 
WHUS73 KAPX 220918
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
418 AM EST WED FEB 22 2012

LHZ346>349-221730-
/O.EXA.KAPX.SC.Y.0022.000000T0000Z-120222T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
418 AM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-LMZ323-341-342-344>346-221730-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-120222T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
418 AM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
357 
WHUS73 KAPX 221544
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1044 AM EST WED FEB 22 2012

LHZ345>349-LMZ323-341-342-344>346-222200-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-120222T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1044 AM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
558 
WHUS73 KAPX 222058
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
358 PM EST WED FEB 22 2012

LHZ345>349-LMZ323-341-342-344>346-222200-
/O.CAN.KAPX.SC.Y.0022.000000T0000Z-120222T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
358 PM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 4:09 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Feb 20, 4:09 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
409 PM EST MON FEB 20 2012

.SYNOPSIS...
ISSUED AT 410 PM EST MON FEB 20 2012

HIGH PRESSURE WILL MOVE OFF TO THE EAST...AS LOW PRESSURE
APPROACHES THE GREAT LAKES TONIGHT. THIS SYSTEM WILL BRING LIGHT
SNOW TO NORTHERN MICHIGAN TUESDAY...MIXING WITH LIGHT RAIN IN
SPOTS TUESDAY AFTERNOON AND EVENING. ADDITIONAL DISTURBANCES WILL
BRING MULTIPLE FOR LIGHT SNOW RIGHT THROUGH THE END OF THE WORK
WEEK...ALTHOUGH NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED AT THIS
TIME.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 410 PM EST MON FEB 20 2012

A LARGE AND STRONG AREA OF HIGH PRESSURE HAS SHIFTED INTO NY/PA
THIS AFTERNOON...WHILE LOW PRESSURE CONTINUES TO DEEPEN IN THE
CENTRAL PLAINS. DEEP DRY AIR REMAINS ENTRENCHED OVER NRN MICHIGAN
WITH ONLY SOME VERY HIGH LEVEL CIRRUS ARRIVING FROM THE WEST. A
LIGHT SOUTHERLY WIND HAS CONTINUED A SLOW WARM ADVECTION WITH
TEMPERATURES REACHING INTO THE UPPER 30S AND LOWER 40S (EVEN SSM
WHERE THE LOW CLOUD HAS BURNED OFF AND TEMPERATURES QUICKLY
REBOUNDED).

THROUGH TONIGHT...CIRRUS WILL BE QUITE THIN THIS EVENING WITH THE
SKIES BASICALLY CLEAR TO START OFF. THE DEEP DRY AIR WILL ALLOW
FOR STRONG RADIATIONAL COOLING TO COMMENCE...WITH MANY LOW LYING
AREAS SEEING THE WINDS DECOUPLING AND BECOMING CALM...DESPITE THE
INCREASED WINDS JUST ABOVE THE GROUND. THE TWO WILL BE DOING
BATTLE AGAINST EACH OTHER CONCERNING HOW FAST/FAR THE TEMPERATURES
WILL DROP. THE LIGHTEST WINDS WILL BE ACROSS THE OW AREAS NEARER
THE SAGINAW BAY...SO AM EXPECTING TO COLDEST READINGS THERE. CAN
SEE PLACE LIKE MIO DROPPING INTO THE TEENS...WHILE THE EXPOSED
COMMUNITIES ALONG LAKE MICHIGAN IN TIGHTER PRESSURE
GRADIENT/STRONGER WINDS WILL SEE LOWS ONLY FALL INTO THE UPPER
20S/LOW 30S. SO...QUITE THE SPREAD. CLOUDS WILL INCREASE/THICKEN
LATE TONIGHT...AS THE LOW PRESSURE EJECTS INTO THE UPPER
MISSISSIPPI VALLEY. THE PARENT UPPER TROUGH/SHORTWAVE WILL BECOME
NEGATIVELY TILTED AND SNOW WILL BE KNOCKING ON THE DOOR SOUTH AND
WEST OF GTV BAY.

TUESDAY...THE SHORTWAVE ASSOCIATED WITH THE LOW PRESSURE IS RATHER
VIGOROUS AND WILL HAVE SOME FAIRLY STRONG DYNAMICS...WHILE THE
WARM ADVECTION IS PRETTY STRONG TOO. PROBLEM IS...BOTH OF THESE
FORCING MECHANISMS ARE MAXIMIZED TO OUR SOUTH AND EAST...PUSHING
THROUGH THE EASTERN GREAT LAKES DURING THE DAY. MEANWHILE...BACK
TO THE NORTH AND WEST...ANOTHER LARGE/BROADER SHORTWAVE SWEEPS IN
DURING THE AFTERNOON AND IS ASSOCIATED WITH THE MAIN SFC LOW
PRESSURE WHICH MAKES IT INTO WESTERN UPPER MICHIGAN. WE ARE LEFT
IN WHAT THE PREVIOUS SHIFT DESCRIBED AS "NO MAN'S LAND". STILL
LOOKS THAT WAY...ALTHOUGH THE FAR SE AND FAR NW PORTIONS OF THE
CWA DO GET HIT WITH THE BEST OVERALL FORCING...AND THUS THE BEST
TOTAL QPF IS EXPECTED TO RESIDE IN THESE AREAS. QPF MAXES OUT
AROUND A TENTH OF AN INCH...AND WITH SNOW RATIOS 10:1 OR
LESS...TOTAL SNOWFALL AN INCH OR LESS. COUPLED WITH SFC TEMPS
RISING INTO THE UPPER 30S ACROSS THE SRN CWA...THOSE AMOUNTS
LIKELY THE LEAST. ALL-IN-ALL A RATHER QUIET LITTLE SNOW.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 410 PM EST MON FEB 20 2012

TUESDAY NIGHT...AROUND 00Z, THE RAIN LOOKS TO BE IN THE PROCESS OF
CHANGING OVER TO SNOW DURING THE EVENING. AS THE MAIN SFC LOW MOVES
ACROSS ONTARIO NORTH OF LAKE SUPERIOR, COLDER AIR MOVES IN SO THAT
AFTER 06Z WE WILL HAVE ALL SNOW, AND THEN WITH THE LIMITED MOISTURE,
THE SNOW WILL TAPER OFF FROM SOUTH TO NORTH.

WEDNESDAY...LOOKS LIKE A BRIEF BREAK, AS THE TEMPERATURES AREN'T
COLD ENOUGH TO SET OFF LAKE EFFECT, AND THERE IS LIMITED MOISTURE IN
THE LAYERS OR FORCING FOR THAT MATTER, TO GET ANYTHING GOING. DID
LEAVE THE SLIGHT CHANCE POPS IN, BUT GUT FEELING IS THAT NOTHING
HAPPENS DURING THE DAY, EXCEPT FOR MAYBE E UPPER, WHERE A 500 MB
WAVE MOVES THROUGH THAT MIGHT KICK OFF SOMETHING.

WEDNESDAY NIGHT...ECMWF KEEPS THE WAVE WEAK, WHILE THE GFS DEEPENS
THE LOW IN WISCONSIN. THIS SETS UP A MAJOR DIFFERENCE BETWEEN THE
TWO AS THE ECMWF KEEPS THE SOUTHERN BRANCH AS THE DOMINATE BRANCH.
THE GFS KEEPS THE NORTHERN BRANCH DOMINATE. THE ECMWF HAS BEEN
KEEPING THIS LOW SOUTH OF US AND IS TRENDING MORE SOUTH. WHILE THE
GFS HAS SPUN THIS LOW UP THE LAST FEW RUNS. HAVE SIDED WITH THE
ECMWF WITH THE CONSISTENCY OF THE RUNS, NOT TO MENTION THAT THE GFS
LOOKS WAY TO DEVELOPED FOR A SYSTEM IN THIS FLOW PATTERN. SO CHANCE
OF SNOW ESPECIALLY IN THE SOUTHERN COUNTIES OF THE FORECAST AREA.

THURSDAY...SO THE 500 MB SHORTWAVE DIVES INTO THE SOUTHERN PLAINS,
HELPING TO DEVELOP THE SFC LOW IN THE MID-MISSISSIPPI VALLEY THAT
THEN MOVES INTO THE OHIO VALLEY. THIS KEEPS THE FRONT ALIGNED SO
THAT THE COLDER TEMPERATURES ARE IN NORTHERN LOWER AND POINTS NORTH.
SO WILL CONTINUE THE CHANCE OF SNOW. THERE IS ANOTHER SHORTWAVE THAT
MOVES INTO THE REGION THAT ALLOWS SNOW TO DEVELOP IN E UPPER WHILE
THE MAIN WAVE CONTINUES UP THE OHIO VALLEY BRINGING SNOW TO N LOWER.
OVERNIGHT, THE LOW IS EAST OF THE REGION (WHETHER IT IS THE ECMWF OR
THE GFS) AND BEGINS TO PULL THE COLDER AIR AIR INTO THE FORECAST
AREA TO BEGIN THE LE SNOW MACHINE.

EXTENDED (FRIDAY THROUGH MONDAY)...FRIDAY, AS THE LOW MOVES TO THE
EAST THE 850 MB TEMPERATURES FALL TO AROUND -10C. SO WILL LOOK AT
THE CHANCE FOR LES CONTINUING, ESPECIALLY WITH THE SECONDARY SHOT OF
COLD AIR THAT HPC DEPICTS AS A SECONDARY COLD FRONT. SATURDAY, LOOKS
LIKE THE LES WILL KEEP GOING THROUGH THE DAY, WITH THE 850 MB
TEMPERATURES AROUND -15C. THE GFS ENSEMBLE HAS A 700 MB RH MAX
MOVING THROUGH THE REGION. SO LES IS EXPECTED TO CONTINUE. SUNDAY,
HIGH PRESSURE MOVES IN DURING SATURDAY NIGHT, SO THAT BY 12Z SUNDAY,
THE RIDGE AXIS WILL BE EAST OF THE REGION WITH THE RETURN FLOW
EXPECTED TO RESTART DURING THE DAY. THIS WILL ALSO PUT US INTO THE
WARM SECTOR, AS WELL. WILL CONTINUE THE DRY WEATHER, ALTHOUGH HAVE
TO MENTION THAT NOW THE ECMWF HAS THE RIDGE MOVING THROUGH THE
REGION AND THE GFS HAS THE LOW MOVING THROUGH LOWER MICHIGAN. HPC IS
GOING WITH THE RIDGE, SO WILL I. OVERNIGHT, SNOW WILL MOVE IN WITH
THE WARM FRONT BEFORE WE WARM SECTOR ON...MONDAY, BASED ON THE HPC
GRAPHICS, THE GFS AND ECMWF HAVE THE LOW MOVING THROUGH E UPPER
DURING THE DAY. THIS WOULD PROBABLY GIVE US RAIN IN N LOWER AND SNOW
OR RAIN/SNOW MIX IN E UPPER. THIS WOULD CHANGE TO SNOW BY THE
AFTERNOON AND OVERNIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 133 PM EST MON FEB 20 2012

NO ISSUES THROUGH THE DAY WITH SUNNY SKIES AND VFR. SFC WINDS GO
LIGHT TONIGHT AGAIN...BUT WINDS JUST ABOVE THE SFC INCREASE TO
25-30KTS FOR LLWS. THIS ALREADY IN THE FORECAST AND LOOKS FINE.
SKIES INCREASE IN CLOUDS THROUGH THE NIGHT AND ESPECIALLY
TOMORROW. THIS TO OCCUR OUT AHEAD OF LOW PRESSURE WORKING INTO NRN
MICHIGAN THROUGH THE DAY. LIGHT SNOW WILL BREAK OUT ACROSS ALL
AIRPORTS FROM SW TO NE THROUGH THE DAY. MVFR CONDITIONS WILL
LIKELY LEAD TO IFR LATER IN THE DAY.

&&

.MARINE...
ISSUED AT 410 PM EST MON FEB 20 2012

SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR MOST NEARSHORE FOR A
RELATIVELY BRIEF PERIOD OF TIME. A TIGHTENING PRESSURE GRADIENT
DEVELOPS AS LOW PRESSURE ARRIVES BY TUESDAY AND BRING IN MARGINAL
GUSTS TO 25 KNOTS. GRADIENT GOES SLACK TUESDAY AFTERNOON WITH A
FRONTAL PASSAGE...THEN TIGHTENS BACK UP AGAIN WITH COLD ADVECTION
TUESDAY NIGHT...AND LIKELY A RETURN TO 25KT GUSTS...AGAIN ACROSS
MOST NEARSHORES. WINDS WEAKEN WEDNESDAY THROUGH WEDNESDAY NIGHT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SD
SYNOPSIS...NS
SHORT TERM...SD
LONG TERM....JL
AVIATION...SD
MARINE...SD
Hazardous weather outlook, Feb 20, 4:29 PM EST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
429 PM EST MON FEB 20 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
211200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
429 PM EST MON FEB 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ARNOTT

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.